Alert archive / California / Gale Watches in 2018

Gale Watch 17, NWS Eureka, CA

May 8, 2018

NWS Eureka, CA issued this gale watch at May 8, 2018, 2:10 PM PDT. It took effect at May 10, 2018, 11:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 8, 2018, 2:10 PM PDT (21:10 UTC)
In effect from
May 10, 2018, 11:00 AM PDT
Expired
May 10, 2018, 2:41 AM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

279 
WHUS76 KEKA 082110
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
210 PM PDT Tue May 8 2018

PZZ450-455-470-475-090515-
/O.NEW.KEKA.GL.A.0017.180510T1800Z-180512T1200Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
210 PM PDT Tue May 8 2018

...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE FRIDAY
NIGHT...

The National Weather Service in Eureka has issued a Gale Watch,
which is in effect from Thursday morning through late Friday
night. 

* WINDS...Increasing north winds on Thursday with northerly 20 to
  30 kt possible on Friday. Gusts to 45 kt possible, especially 
  across the outer waters. 

* WAVES/SEAS...Steep, building seas to 12 to 15 feet nearshore 
  and 15 to 18 feet across the outer waters by Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
6 follow-up statements
463 
WHUS76 KEKA 090622
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
1122 PM PDT Tue May 8 2018

PZZ450-455-470-475-091430-
/O.CON.KEKA.GL.A.0017.180510T1800Z-180512T1200Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
1122 PM PDT Tue May 8 2018

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
LATE FRIDAY NIGHT...

* WINDS...Increasing north winds on Thursday with northerly 20 
  to 30 kt possible on Friday. Gusts to 45 kt possible, 
  especially across the outer waters. 

* WAVES...Steep, building seas to 12 to 15 feet nearshore and 15 
  to 18 feet across the outer waters by Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
643 
WHUS76 KEKA 091006
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
306 AM PDT Wed May 9 2018

PZZ455-475-091815-
/O.UPG.KEKA.GL.A.0017.180510T1800Z-180512T1200Z/
/O.NEW.KEKA.GL.W.0020.180510T2000Z-180512T1200Z/
/O.NEW.KEKA.SC.Y.0048.180510T0800Z-180510T2000Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
306 AM PDT Wed May 9 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 1 PM PDT
THURSDAY...
...GALE WARNING IN EFFECT FROM 1 PM THURSDAY TO 5 AM PDT
SATURDAY...

The National Weather Service in Eureka has issued a Gale Warning,
which is in effect from 1 PM Thursday to 5 AM PDT Saturday. A
Small Craft Advisory has also been issued. This Small Craft
Advisory is in effect from 1 AM to 1 PM PDT Thursday. The Gale
Watch is no longer in effect. 

* WINDS...Increasing north winds on Thursday with northerly 25 to
  35 kt expected on Friday. Gusts to 45 kt possible, especially
  across the outer waters and near Cape Mendocino. Winds will
  diminish late Friday night.

* WAVES...Steep, building to 12 to 15 feet nearshore and 15 to 18
  feet across the outer waters by Friday. Winds will diminish 
  late Friday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ450-091815-
/O.NEW.KEKA.SC.Y.0048.180510T1400Z-180511T1900Z/
/O.EXT.KEKA.GL.A.0017.180511T1900Z-180512T1200Z/
Pt St George to Cape Mendocino out 10 nm-
306 AM PDT Wed May 9 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THURSDAY TO NOON PDT
FRIDAY...
...GALE WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect from 7 AM Thursday to noon PDT
Friday. 

* WINDS...Increasing north winds on Thursday with northerly 25 to
  30 kt expected on Friday. Gusts to 40 kt possible, especially
  near Pt St George.

* WAVES...Steep, building to 10 to 14 feet on Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-091815-
/O.NEW.KEKA.SC.Y.0048.180510T1400Z-180511T0900Z/
/O.EXT.KEKA.GL.A.0017.180511T0900Z-180513T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
306 AM PDT Wed May 9 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THURSDAY TO 2 AM PDT
FRIDAY...
...GALE WATCH NOW IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
SATURDAY EVENING...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect from 7 AM Thursday to 2 AM PDT
Friday. 

* WINDS...Increasing north winds on Thursday with northerly 20 to
  30 kt possible on Friday. Gusts to 45 kt possible.

* WAVES...Steep, building to 14 to 17 feet across the outer 
  waters by Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
108 
WHUS76 KEKA 091555
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
855 AM PDT Wed May 9 2018

PZZ455-475-100000-
/O.CON.KEKA.SC.Y.0048.180510T0800Z-180510T2000Z/
/O.CON.KEKA.GL.W.0020.180510T2000Z-180512T1200Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
855 AM PDT Wed May 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM PDT
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 1 PM THURSDAY TO 5 AM PDT
SATURDAY...

* WINDS...Increasing north winds on Thursday with northerly 25 
  to 35 kt expected on Friday. Gusts to 45 kt possible, 
  especially across the outer waters and near Cape Mendocino. 
  Winds will diminish late Friday night. 

* WAVES...Steep, building to 12 to 15 feet nearshore and 15 to 
  18 feet across the outer waters by Friday. Winds will diminish 
  late Friday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ450-100000-
/O.CON.KEKA.SC.Y.0048.180510T1400Z-180511T1900Z/
/O.CON.KEKA.GL.A.0017.180511T1900Z-180512T1200Z/
Pt St George to Cape Mendocino out 10 nm-
855 AM PDT Wed May 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THURSDAY TO
NOON PDT FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT...

* WINDS...Increasing north winds on Thursday with northerly 25 
  to 30 kt expected on Friday. Gusts to 40 kt possible, 
  especially near Pt St George. 

* WAVES...Steep, building to 10 to 14 feet on Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-100000-
/O.CON.KEKA.SC.Y.0048.180510T1400Z-180511T0900Z/
/O.CON.KEKA.GL.A.0017.180511T0900Z-180513T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
855 AM PDT Wed May 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THURSDAY TO
2 AM PDT FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
SATURDAY EVENING...

* WINDS...Increasing north winds on Thursday with northerly 20 
  to 30 kt possible on Friday. Gusts to 45 kt possible. 

* WAVES...Steep, building to 14 to 17 feet across the outer 
  waters by Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
214 
WHUS76 KEKA 092128
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
228 PM PDT Wed May 9 2018

PZZ455-475-100530-
/O.CON.KEKA.SC.Y.0048.180510T0800Z-180510T2000Z/
/O.CON.KEKA.GL.W.0020.180510T2000Z-180512T1200Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
228 PM PDT Wed May 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM PDT
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 1 PM THURSDAY TO 5 AM PDT
SATURDAY...

* WINDS...Increasing north winds on Thursday with northerly 25 
  to 35 kt expected on Friday. Gusts to 45 kt possible, 
  especially across the outer waters and near Cape Mendocino. 
  Winds will diminish late Friday night. 

* WAVES...Steep, building to 12 to 15 feet nearshore and 15 to 
  18 feet across the outer waters by Friday. Winds will diminish 
  late Friday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ450-100530-
/O.CON.KEKA.SC.Y.0048.180510T1400Z-180511T1900Z/
/O.CON.KEKA.GL.A.0017.180511T1900Z-180512T1200Z/
Pt St George to Cape Mendocino out 10 nm-
228 PM PDT Wed May 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THURSDAY TO
NOON PDT FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT...

* WINDS...Increasing north winds on Thursday with northerly 25 
  to 30 kt expected on Friday. Gusts to 40 kt possible, 
  especially near Pt St George. 

* WAVES...Steep, building to 10 to 14 feet on Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-100530-
/O.CON.KEKA.SC.Y.0048.180510T1400Z-180511T0900Z/
/O.CON.KEKA.GL.A.0017.180511T0900Z-180513T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
228 PM PDT Wed May 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THURSDAY TO
2 AM PDT FRIDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
SATURDAY EVENING...

* WINDS...Increasing north winds on Thursday with northerly 20 
  to 30 kt possible on Friday. Gusts to 45 kt possible. 

* WAVES...Steep, building to 14 to 17 feet across the outer 
  waters by Friday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
738 
WHUS76 KEKA 100336
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
836 PM PDT Wed May 9 2018

PZZ455-475-101145-
/O.CON.KEKA.SC.Y.0048.180510T0800Z-180510T2000Z/
/O.CON.KEKA.GL.W.0020.180510T2000Z-180512T1200Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
836 PM PDT Wed May 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 1 PM PDT
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 1 PM THURSDAY TO 5 AM PDT
SATURDAY...

* WINDS...northerly 25 to 35 kt with gusts to 45 kt Thu and Fri.
 
* SEAS...steep from 9 to 12 ft Thu afternoon and evening, then 15
  to 20 FEET late Thu night through Fri night. Highest seas will 
  be around Cape Mendocino and beyond 10NM from shore.
  
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ450-101145-
/O.EXT.KEKA.SC.Y.0048.180510T1400Z-180511T1600Z/
/O.EXT.KEKA.GL.A.0017.180511T1600Z-180512T1200Z/
Pt St George to Cape Mendocino out 10 nm-
836 PM PDT Wed May 9 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THURSDAY TO 9 AM
PDT FRIDAY...
...GALE WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH LATE
FRIDAY NIGHT...

* WINDS...Increasing north winds on Thursday with northerly 25 
  to 30 kt expected on Friday. Gusts to 40 kt possible, 
  especially near Pt St George. 

* SEAS...Steep, building to 10 to 14 ft on Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-101145-
/O.EXT.KEKA.SC.Y.0048.180510T1400Z-180511T0300Z/
/O.EXT.KEKA.GL.A.0017.180511T0300Z-180513T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
836 PM PDT Wed May 9 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM TO 8 PM PDT
THURSDAY...
...GALE WATCH NOW IN EFFECT FROM THURSDAY EVENING THROUGH
SATURDAY EVENING...

* WINDS...northerly 25 to 35 kt with gusts to 45 kt Thu night and
  Fri.

* SEAS...steep from 10 to 12 ft Thu night, then 14 to 18 FEET Fri
  through Fri night. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
275 
WHUS76 KEKA 100941
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
241 AM PDT Thu May 10 2018

PZZ450-101745-
/O.EXT.KEKA.SC.Y.0048.180510T1400Z-180511T0300Z/
/O.EXB.KEKA.GL.W.0020.180511T0300Z-180512T1200Z/
/O.UPG.KEKA.GL.A.0017.180511T1600Z-180512T1200Z/
Pt St George to Cape Mendocino out 10 nm-
241 AM PDT Thu May 10 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO
8 PM PDT THIS EVENING...
...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT
SATURDAY...

The National Weather Service in Eureka has issued a Gale Warning,
which is in effect from 8 PM this evening to 5 AM PDT Saturday.
The Gale Watch is no longer in effect. 

* WINDS...Increasing north winds through today with northerly 25
  to 30 kt expected tonight into Friday. Gusts to 40 kt on Friday,
  especially near Pt St George. 

* SEAS...Steep, building to 10 to 14 ft on Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-101745-
/O.CON.KEKA.SC.Y.0048.180510T1400Z-180511T0300Z/
/O.UPG.KEKA.GL.A.0017.180511T0300Z-180513T0400Z/
/O.EXB.KEKA.GL.W.0020.180511T0300Z-180513T0400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
241 AM PDT Thu May 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 8 PM PDT THIS EVENING...
...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 9 PM PDT
SATURDAY...

The National Weather Service in Eureka has issued a Gale Warning,
which is in effect from 8 PM this evening to 9 PM PDT Saturday.
The Gale Watch is no longer in effect. 

* WINDS...northerly increasing to 25 to 35 kt with gusts to 45 kt
  tonight and Friday. 

* SEAS...steep building to 10 to 12 ft by this evening. Then
  continue to build to 14 to 18 FEET Friday through Friday night.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ455-475-101745-
/O.CON.KEKA.SC.Y.0048.000000T0000Z-180510T2000Z/
/O.CON.KEKA.GL.W.0020.180510T2000Z-180512T1200Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
241 AM PDT Thu May 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
5 AM PDT SATURDAY...

* WINDS...Northerly increasing to 30 to 35 kt with gusts to 45 kt
  by late this afternoon and remaining elevated through Friday. A
  few gusts to 50 KT possible Friday afternoon.

* SEAS...steep from 9 to 12 ft this afternoon and evening, then 15
  to 20 FEET late Thu night through Friday night. Highest seas 
  will be around Cape Mendocino and beyond 10NM from shore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at May 8, 3:43 AM PDT, 10 hours 27 minutes earlier.

Area forecast discussion, May 8, 3:43 AM PDT, 10 hours 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
343 AM PDT Tue May 8 2018

.SYNOPSIS...A weak front will bring interior showers and perhaps
even some isolated thunderstorms to northwest California today.
High pressure will build back into the region tomorrow, bringing
the return of warmer weather.

&&

.DISCUSSION...A weak frontal boundary will pass over the region
this today bringing isolated to scattered showers to interior Del
Norte, Humboldt, and Trinity counties with a few rumbles of
thunder being possible over the Siskiyou Mountains and Trinity
Alps. Shower activity may linger through tomorrow morning with
patchy drizzle being possible for coastal Del Norte and Humboldt
communities. High pressure will be rebuilding behind the front;
however, temperatures for tomorrow will be a few degrees cooler
than we have been experiencing. For those that have been enjoying
the summer like weather, fear not, as warm and dry conditions
return for the second half of the week. Temperatures for the
weekend are projected to be in the 80s to near 90 for interior
locations while coastal communities peak in the 60s to low 70s.

&&

.AVIATION...A few areas of stratus have formed along the coast
this morning, but skies remain mostly clear. Night sat shows a
deck of stratus well off the coast. An upper level trough and
associated cold front approaching the area is bringing a few high
clouds. Today, as this front approaches, the flow will become
more onshore and push the stratus onto the coast. Confidence is
low on the timing of this, but it will likely be in the late
afternoon. IFR to MVFR conditions are expected with this stratus.
Inland areas may see a thunderstorm or two, but confidence is low
on the coverage and thunder is not expected at the TAF sites. MKK

&&

.MARINE...Winds and seas are light this morning as the trough
approaching the area has relaxed the pressure gradient. In the
northern waters seas are 2 to 3 feet at 11 seconds. In the
southern waters the winds are a bit stronger and there is a 2 to 4
foot short period wave. These winds will diminish this afternoon
and tonight. Tonight a longer period swell of around 3 feet at 15
seconds moves into the waters. The period is expected to quickly
diminish to around 12 seconds so a significant sneaker wave threat
is not expected. This swell will persist around 2 feet at 11
seconds through Thursday.

Wednesday winds will become northerly again as the trough moves
past the area and high pressure starts to build into the Pacific
Northwest. Winds will start to increase in the south and spread
north Wednesday night. Thursday winds will continue to increase a
few gale force gusts are possible in the afternoon in the southern
waters. Winds are expected to peak on Friday. Sustained winds of
35 KT are likely with gusts to 45 KT. This will bring steep seas
of 15 to 18 feet. Saturday winds will gradually diminish through
the day as the high pressure moves more directly overhead.
Thursday night another swell builds into the waters. Initially it
will be around 3 feet at 18 seconds but will drop to 14 to 15
seconds as it builds to 6 to 8 feet during the day on Friday. Any
sneaker wave threat should be mitigated by strong winds and short
period waves on the beaches.

Sunday into early next week high pressure weakens and then moves
off to the east as a trough approaches the area. This will
diminish the winds and they will become southerly on Sunday. This
will persist into early next week. MKK

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, May 8, 3:10 AM PDT, 11 hours before
Hazardous Weather Outlook
National Weather Service Eureka CA
310 AM PDT Tue May 8 2018

CAZ101-103-104-106-109>113-091015-
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Southern Humboldt Interior-Mendocino Coast-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
310 AM PDT Tue May 8 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102-105-107-108-091015-
Del Norte Interior-Northern Humboldt Interior-Northern Trinity-
Southern Trinity-
310 AM PDT Tue May 8 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

Isolated thunderstorms will be possible over higher terrain this
afternoon and evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Gale Watches in California, 2018Every gale watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.